Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 78, NWS Gaylord, MI

November 22, 2015

NWS Gaylord, MI issued this small craft advisory at Nov 22, 2015, 3:54 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2015, 3:54 PM EST (20:54 UTC)
Expired
Nov 23, 2015, 5:14 AM EST
In force
13 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WHUS73 KAPX 222054
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EST SUN NOV 22 2015

LHZ349-231600-
/O.NEW.KAPX.SC.Y.0078.151122T2054Z-151123T1600Z/
STURGEON POINT TO ALABASTER MI-
354 PM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-231600-
/O.EXT.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
354 PM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST MONDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
082 
WHUS73 KAPX 230333
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1033 PM EST SUN NOV 22 2015

LHZ349-231145-
/O.CON.KAPX.SC.Y.0078.000000T0000Z-151123T1600Z/
STURGEON POINT TO ALABASTER MI-
1033 PM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-231145-
/O.CON.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1033 PM EST SUN NOV 22 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
825 
WHUS73 KAPX 231014
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
514 AM EST MON NOV 23 2015

LHZ349-231115-
/O.CAN.KAPX.SC.Y.0078.000000T0000Z-151123T1600Z/
STURGEON POINT TO ALABASTER MI-
514 AM EST MON NOV 23 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ323-342-344>346-231115-
/O.CAN.KAPX.SC.Y.0077.000000T0000Z-151123T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
514 AM EST MON NOV 23 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 3:47 PM EST, 7 minutes earlier.

Area forecast discussion, Nov 22, 3:47 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EST SUN NOV 22 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 345 PM EST SUN NOV 22 2015

IMPACT WEATHER: MORE LAKE EFFECT SNOW.

SYNOPTIC PATTERN AND OBSERVATIONS:

THIS AFTERNOON...UPPER TROUGHING OVERHEAD WITH ONE SFC LOW PRESSURE
LIFTING NORTH THROUGH QUEBEC AND ANOTHER WEAKER CLIPPER SYSTEM
CROSSING MANITOBA. A WARM FRONT EXTENDED SOUTH FROM THIS CLIPPER
THROUGH MN/IA. LOW TO MID LEVEL WAA WAS PUSHING INTO THE WESTERN
GREAT LAKES. PRECIPITATION WAS LIGHT WITH THE CLIPPER AS SNOWS ARE
DEVELOPING ACROSS MN AND INTO FAR NW WI. THERE WAS ANOTHER BATCH OF
LIGHT SNOW/FLURRIES SEEN DRIFTING ENE INTO MID LAKE MICHIGAN FROM
GRB. WE STILL HAVE PRE-EXISTING LAKE EFFECT SNOW SHOWERS AIDED BY
DIURNAL "HEATING"...FLOATING ACROSS THE WESTERLY SNOW BELTS...BUT
HIGHER PRESSURE/ANTICYCLONIC FLOW AND BACKING WINDS ARE WEAKENING
THESE SNOW SHOWERS...WHILE ALSO STARTING TOP PUSH THEM INCREASINGLY
TO THE NE...AS THE LOW LEVEL CLOUD BEARING WINDS TURN MORE SW WITH
TIME. A FEW HEFTIER SNOW SHOWERS CONTINUE TO HIT AREAS ALONG AND
NORTH OF M-28 IN CHIPPEWA COUNTY.

SYNOPTIC PATTERN EVOLUTION AND ASSOCIATED WEATHER:

THE DIURNALLY ENHANCED SNOW SHOWERS WILL DIE OFF THIS EVENING...AND
ANY REMAINING SNOW SHOWERS IN CHIPPEWA COUNTY WILL SHOVE OFF TO THE
NORTH OVER THE NEXT FEW HOURS. WINDS WILL QUICKLY SETTLE IN FROM THE
SW EARLY THIS EVENING...AND WILL CONTINUE TO PUSH SOME SCATTERED
LIGHT LAKE EFFECT UP THROUGH THE COUNTIES BORDERING LAKE MICHIGAN.
THIS ACTIVITY LOOKS TO GET ENHANCED PRETTY QUICKLY THIS EVENING
FROM THE BATCH OF LIGHT SNOW AND FLURRIES COMING FROM GRB/MID LAKE
MICHIGAN. NOT EXPECTING TO HEAVY OF SNOWS THROUGH MIDNIGHT...BUT THE
PRESENCE OF SNOWS WILL BE GREATER THAN ORIGINALLY THOUGHT. THE MAIN
ACTION COMES TONIGHT...AS THE WARM FRONT NEARS AND MOISTURE DEEPENS
AHEAD OF THE PARENT SHORTWAVE. THE LOW LEVEL SW FLOW WILL BE FIRMLY
IN PLACE AND THE LOW LEVEL THERMAL REGIME IS STILL EASILY SUFFICIENT
FOR LAKE EFFECT PROCESSES/MOISTURE FLUX. THE STRONGEST FORCING
PUSHES SOUTH AND WEST OF US...BUT LAKE EFFECT PARAMETERS LOOK GOOD
OVERNIGHT AND INTO MONDAY. SNOWFALL RATES LIKELY EXCEED AN INCH
PER/HR ACROSS PORTIONS OF WESTERN CHIPPEWA AND MACKINAC COUNTIES AS
WELL AS IN THE GRAND TRAVERSE BAY REGION (AGAIN). WINTER WEATHER
ADVISORIES WILL BE POSTED FOR THESE AREAS...EXTENDING INTO MONDAY
MORNING (SEE BELOW).

ELSEWHERE...SKIES ARE LIKELY TO GO CLEAR FOR THE EVENING ACROSS NE
LOWER...AND MAYBE EVEN IN EASTERN UPPER BRIEFLY THIS EVENING...FOR A
RAPID DROP IN TEMPERATURE. LOWS IN THE TEENS IN THESE AREAS...WHILE
THE UPPER HALF OF THE 20S WILL BE COMMON IN THE SW LAKE EFFECT SNOW
BELTS.

&&

.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 345 PM EST SUN NOV 22 2015

...MORE SNOW THROUGH MONDAY THEN WARMING BACK UP...

HIGH IMPACT WEATHER POTENTIAL: PERIOD OF HEAVIER LAKE ENHANCED SNOW
MONDAY MORNING.

OVERVIEW: DEEP LONG WAVE TROUGH AXIS AND TONGUE OF SOME MIGHTY
CHILLY AIR (-18C H8 TEMP ON PICKLE LAKE, ONTARIO CYPL 12Z SOUNDING)
STRETCHES RIGHT DOWN THROUGH THE GREAT LAKES THIS MORNING...WITH
SINGLE DIGIT LOW TEMPERATURES NOTED OVER PARTS OF WISCONSIN AND
MINNESOTA. WE/RE IN BETWEEN SYSTEMS TODAY WITH YESTERDAY/S SYSTEM
NOW WELL INTO QUEBEC AND INTERVENING SFC RIDGING NOSING ACROSS THE
REGION. BUT...WE HAVE ANOTHER ELONGATED SHORT WAVE AXIS DIPPING DOWN
THROUGH SOUTH-CENTRAL CANADA/THE NRN PLAINS AND ATTENDING SFC LOW
OVER CENTRAL SASKATCHEWAN. THIS SYSTEM WILL BE MOVING THROUGH THE
NRN LAKES REGION LATE TONIGHT THROUGH MONDAY WITH ADDITIONAL LIGHT
SNOW AND LAKE ENHANCED SNOWS.

AFTER THAT...STRONG OMEGA-BLOCKING IN THE FAR EASTERN PACIFIC/GULF
OF ALASKA REGION LOOKING TO TAKE SHAPE BY MIDWEEK...FORCING A DEEP
CUT-OFF LOW INTO THE WESTERN CONUS. THIS WILL DRIVE WARMER AIR INTO
THE EASTERN CONUS AND FORCE THE RETREAT OF OUR LONG WAVE TROUGH/
COLD AIR BACK INTO NRN CANADA. THUS...STILL EXPECTING WARMER DAYS
AHEAD PARTICULARLY MIDWEEK ONWARD ALTHOUGH MORE UNSETTLED WEATHER
WILL ALSO RETURN.

MONDAY...MOST ACTIVE PERIOD IN THE SHORT TERM. SHORT WAVE
TROUGH/ASSOCIATED QG-ASCENT BULLSEYE/MODEST ISENTROPIC ASCENT AND
SFC TROUGH AXIS WILL BE SWINGING THROUGH THE REGION MONDAY MORNING.
MODEST ASCENT AND MOISTURE WITH THIS SYSTEM SUGGESTS MUCH OF THE CWA
SEES AROUND AN INCH...MAYBE TWO...WITH THE WAVE ITSELF. BUT...THERE
WILL BE A PERIOD MONDAY MORNING OF GOOD LAKE ENHANCEMENT OVER LAKE
MICHIGAN WITH SW FLOW PUSHING HEAVIER LAKE CONVECTION INTO PARTS OF
THE NW LOWER MICHIGAN SHORELINE FROM MANISTEE TO LEELANAU...AS WELL
AS PARTS OF EASTER UPPER MICHIGAN WEST OF I-75. SFC TROUGH SWINGS
THROUGH THE REGION MONDAY MORNING WITH WINDS VEERING WESTERLY THEN
NORTHWESTERLY BY EVENING. THOUGHT IS...HEAVY LAKE CONVECTION WILL GET
SCOOPED UP AND CARRIED INLAND THROUGH THE MORNING HOURS BEFORE
THINGS SETTLE DOWN DURING THE AFTERNOON...ALTHOUGH LIGHTER NW FLOW
LAKE SNOWS WILL PERSIST THROUGH THE AFTERNOON. BUT HEAVIER SNOW
SHOWERS MONDAY MORNING MIGHT RACK UP ANOTHER 2-3 INCHES FOR THOSE NW
LOWER MICHIGAN SHORELINE/EASTERN UPPER MICHIGAN AREAS...AND TOTAL
SNOW ACCUMULATIONS (TONIGHT-TOMORROW) PUSHING 6 INCHES. NEW WINTER
WEATHER ADVISORY WILL BE ISSUED THIS AFTERNOON AND RUN THROUGH
MONDAY MORNING.

MONDAY NIGHT...SHORT WAVE/DEEPER MOISTURE EXITS EAST OF THE REGION
THROUGH THE NIGHT WHILE NW FLOW PRETTY MUCH REMAINS IN PLACE. EXPECT
LAKE EFFECT SNOW SHOWERS TO PERSIST BUT PROBABLY DECREASE IN
COVERAGE/INTENSITY AS WE LOOSE THAT SYNOPTIC MOISTURE AND INCREASING
SUBSIDENCE/LOWERING INVERSION HEIGHTS TAKE OVER.

TUESDAY AND WEDNESDAY...AS TALKED ABOUT ABOVE...UPPER LEVEL TROUGH
AXIS/COLDER AIR MAKES A RETREAT NORTH/EAST OF THE REGION AS CUTOFF
LOW DIGS INTO THE WESTERN CONUS AND LOW AMPLITUDE RIDGING/WARMER AIR
SLIDES THROUGH THE MIDWEST/GREAT LAKES. STILL COLD ENOUGH TUESDAY
THAT LAKES CLOUDS WILL HANG TOUGH ACROSS THE REGION AND PERHAPS SOME
VERY LIGHT/NUISANCE LAKE SNOW SHOWERS. BUT AN OVERALL DRY PATTER AND
GRADUAL WARMING TREND THROUGH AT LEAST TUESDAY NIGHT. WEDNESDAY WILL
SEE STRONG SOUTHERLY WARM ADVECTION DEVELOP AND DEEPER MOISTURE
CREEPING INTO THE MIDWEST AND WESTERN GREAT LAKES. POSSIBLY SOME
RAIN SHOWERS CREEPING INTO THE REGION LATER IN THE DAY. BUT GUIDANCE
HAS CONTINUED TO TREND SLOWER...TYPICAL WITH A CUTOFF FEATURE ACROSS
THE WESTERN CONUS...AND HAVE (MOSTLY) REMOVED POPS FOR THE DAYTIME
HOURS WEDNESDAY.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 345 PM EST SUN NOV 22 2015

EXTENDED (WEDNESDAY NIGHT THROUGH SUNDAY)...LOOKING AT THE ANALOGS
FOR THE EXTENDED PERIODS, WE START OUT ABOVE NORMAL, AND THEN BY
NEXT WEEKEND, FALL BACK TO OR BELOW NORMAL AS THE NORTHERN BRANCH
500 MB TROUGH MOVES BACK INTO THE UPPER GREAT LAKES. SO FOR THE
DETAILS, THE INVERTED SFC TROUGH, WILL CONTINUE TO PUMP WARM, MOIST
AIR INTO NORTHERN MICHIGAN AS THE SFC TROUGH SLOWLY MOVES TO THE SE.
EVENTUALLY, WE GET THE COLD FRONT MOVING INTO THE FORECAST AREA,
DURING THE DAY ON THURSDAY. THIS WILL PRODUCE RAIN SHOWERS IN E
UPPER WEDNESDAY NIGHT, SPREADING THROUGH THE REST OF NORTHERN
MICHIGAN BY THE END OF THURSDAY. TEMPERATURE PROFILES LOOK LIKE THEY
SHOULD SUPPORT ALL RAIN ON FRIDAY, ALTHOUGH, LOOKING AT THE 850-700
MB LAYER, THINGS LOOK AWFULLY DRY AND THE MODELS ALSO HAVE A VERY
LOW INVERSION. THINK THAT IF THIS IS THE PATTERN THAT OCCURS, WE MAY
BE A BIT OVERDONE, AND THIS IS THE FEELING FOR THE REST OF THE
FORECAST THROUGH SUNDAY. WE GET INTO NW FLOW, BUT THE LAYER RH (<30%
ON THE MODELS) IS SO DRY AND LOOKING AT THE INVERSION LEVELS ON THE
MODEL SOUNDINGS, (<3000 FT.) HAVING A HARD TIME PUTTING EVEN CHANCE
POPS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1247 PM EST SUN NOV 22 2015

LAKE EFFECT SNOWS WILL PERSIST IN THE WESTERLY FLOW REGIMES
THROUGH THE AFTERNOON...WHILE ALSO SLOWLY DIMINISHING INTO THE
EVENING. HEADING INTO TONIGHT...WINDS BACK AROUND OUT OF THE
SOUTH/SW AS A WEAK CLIPPER SYSTEM BRINGS DEEPER MOISTURE AND
STEEPER LAPSE RATES ALOFT. SCATTERED LIGHT SNOW SHOWERS IN THE
EVENING WILL PICK UP IN INTENSITY OVERNIGHT...WHILE IMPACTING MBL
AND TVC. WORST CONDITIONS EXPECTED AT MBL THROUGH MONDAY MORNING
WITH GREATER THAN 1"/HR SNOWS POSSIBLE OVERNIGHT INTO MONDAY
MORNING AND LIQUID TO SNOW RATIOS ROUGHLY 18:1. TOTAL SNOWFALL IN
AND AROUND MBL/TVC 3-6 INCHES.

WINDS GENERALLY 10KT OR LESS...BUT AN UPTICK OVERNIGHT INTO MBL
WITH SOME GUSTINESS INTO THE UPPER TEENS.

&&

.MARINE...
ISSUED AT 345 PM EST SUN NOV 22 2015

WINDS TURN SW AND RAMP UP TO LOW END ADVISORY LEVELS TONIGHT IN
ADVANCE OF A WEAK CLIPPER WHICH WILL BRING MORE LAKE EFFECT SNOW OFF
LAKE MICHIGAN. WINDS SHIFT MORE WESTERLY AND WEAKEN THROUGH MONDAY
BEFORE HIGHER PRESSURE AND EVEN WEAKER WINDS ARRIVE TUESDAY. FAIRLY
HEALTHY WARM ADVECTION TUESDAY NIGHT THROUGH WEDNESDAY DOES BREAK
DOWN THE INSTABILITY...BUT LIKELY WILL NOT PREVENT THE NEXT ROUND OF
ADVISORY LEVEL WINDS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     MONDAY FOR MIZ008-015-020-025-026-031-032.

LH...SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR LHZ349.

LM...SMALL CRAFT ADVISORY UNTIL 11 AM EST MONDAY FOR LMZ323-342-
     344>346.

LS...NONE.
&&

NEAR TERM...DICKSON
SHORT TERM...ADAM
LONG TERM...JSL
AVIATION...DICKSON
MARINE...DICKSON
Hazardous weather outlook, Nov 22, 3:48 PM EST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
348 PM EST SUN NOV 22 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-231200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
348 PM EST SUN NOV 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

A NEW ROUND OF LAKE ENHANCED SNOWS WILL IMPACT WESTERN CHIPPEWA AND
MACKINAC COUNTIES OF EASTERN UPPER MICHIGAN...AS WELL AS THE GRAND
TRAVERSE BAY REGION AGAIN. PLEASE SEE THE LATEST WINTER WEATHER
ADVISORY FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ACCUMULATING LAKE ENHANCED SNOW WILL CONTINUE MONDAY MORNING IN
PARTS OF WESTERN MACKINAC AND CHIPPEWA COUNTIES...AS WELL AS THE
GRAND TRAVERSE BAY REGION. PLEASE SEE THE LATEST WINTER WEATHER
ADVISORY FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ/SMD

In the hours before

Local storm report, Nov 22, 9:56 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
956 AM EST SUN NOV 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY SNOW       1 WSW TRAVERSE CITY     44.75N 85.62W
11/22/2015  E7.0 INCH        GRAND TRAVERSE     MI   BROADCAST MEDIA

&&

ALM
Local storm report, Nov 22, 10:02 AM EST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1002 AM EST SUN NOV 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 AM     SNOW             1 SE TRAVERSE CITY      44.74N 85.58W
11/22/2015  M7.0 INCH        GRAND TRAVERSE     MI   ASOS

            ASOS STATION CHERRY CAPITAL AIRPORT /TVC/

0700 AM     SNOW             1 SW GLADWIN            43.98N 84.50W
11/22/2015  M4.0 INCH        GLADWIN            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLADWIN /GLAM4/

0800 AM     SNOW             5 ENE ARCADIA           44.53N 86.13W
11/22/2015  M7.0 INCH        BENZIE             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BEULAH 7SSW /BEUM4/

0730 AM     SNOW             2 WNW TRAVERSE CITY     44.76N 85.64W
11/22/2015  M7.8 INCH        GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TRAVERSE CITY MUNSON
            /TCMM4/

0800 AM     SNOW             3 N WELLSTON            44.26N 85.95W
11/22/2015  M5.0 INCH        MANISTEE           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TIPPY DAM /WELM4/

0830 AM     SNOW             1 W EAST TAWAS          44.28N 83.50W
11/22/2015  M4.8 INCH        IOSCO              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION EAST TAWAS /ETWM4/

0700 AM     SNOW             1 NNE FIFE LAKE         44.58N 85.35W
11/22/2015  M4.2 INCH        GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 1 NNW FIFE LAKE
            /FLAM4/

0800 AM     SNOW             5 S BENZONIA            44.54N 86.11W
11/22/2015  M7.4 INCH        BENZIE             MI   COCORAHS

            COCORAHS STATION BENZONIA 5.3 S /MI-BZ-1/

0730 AM     SNOW             3 ENE KINGSLEY          44.60N 85.48W
11/22/2015  M4.5 INCH        GRAND TRAVERSE     MI   COCORAHS

            COCORAHS STATION KINGSLEY 2.7 ENE /MI-GT-21/

0800 AM     SNOW             4 WNW WELLSTON          44.23N 86.04W
11/22/2015  M8.5 INCH        MANISTEE           MI   COCORAHS

            COCORAHS STATION WELLSTON 3.9 WNW /MI-MN-6/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 22, 10:18 AM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1018 AM EST SUN NOV 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

...10 AM UPDATE FOR THE LARGER SNOW AMOUNT REPORTS RECEIVED...

0901 AM     SNOW             EAST TAWAS              44.28N 83.48W
11/22/2015  E3.0 INCH        IOSCO              MI   PUBLIC

            24 HR TOTAL

0859 AM     SNOW             KINGSLEY                44.58N 85.54W
11/22/2015  E4.5 INCH        GRAND TRAVERSE     MI   PUBLIC

            24 HR TOTAL

0653 AM     SNOW             1 SE TRAVERSE CITY      44.74N 85.58W
11/22/2015  M7.0 INCH        GRAND TRAVERSE     MI   ASOS

            ASOS STATION CHERRY CAPITAL AIRPORT /TVC/

0730 AM     SNOW             2 WNW TRAVERSE CITY     44.76N 85.64W
11/22/2015  M7.8 INCH        GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TRAVERSE CITY MUNSON
            /TCMM4/

0800 AM     SNOW             4 WNW WELLSTON          44.23N 86.04W
11/22/2015  M8.5 INCH        MANISTEE           MI   COCORAHS

            COCORAHS STATION WELLSTON 3.9 WNW /MI-MN-6/

0730 AM     SNOW             3 ENE KINGSLEY          44.60N 85.48W
11/22/2015  M4.5 INCH        GRAND TRAVERSE     MI   COCORAHS

            COCORAHS STATION KINGSLEY 2.7 ENE /MI-GT-21/

0800 AM     SNOW             5 S BENZONIA            44.54N 86.11W
11/22/2015  M7.4 INCH        BENZIE             MI   COCORAHS

            COCORAHS STATION BENZONIA 5.3 S /MI-BZ-1/

0700 AM     SNOW             1 SW GLADWIN            43.98N 84.50W
11/22/2015  M4.0 INCH        GLADWIN            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLADWIN /GLAM4/

0700 AM     SNOW             1 NNE FIFE LAKE         44.58N 85.35W
11/22/2015  M4.2 INCH        GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 1 NNW FIFE LAKE
            /FLAM4/

0830 AM     SNOW             1 W EAST TAWAS          44.28N 83.50W
11/22/2015  M4.8 INCH        IOSCO              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION EAST TAWAS /ETWM4/

0800 AM     SNOW             5 ENE ARCADIA           44.53N 86.13W
11/22/2015  M7.0 INCH        BENZIE             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BEULAH 7SSW /BEUM4/

0919 AM     SNOW             3 W THOMPSONVILLE       44.52N 86.00W
11/22/2015  E7.5 INCH        BENZIE             MI   PUBLIC

            24 HR TOTAL

0912 AM     SNOW             4 WSW BATES             44.74N 85.51W
11/22/2015  E5.0 INCH        GRAND TRAVERSE     MI   PUBLIC

            24 HR TOTAL

0905 AM     SNOW             3 WNW HANNAH            44.59N 85.68W
11/22/2015  E8.0 INCH        GRAND TRAVERSE     MI   PUBLIC

            24 HR TOTAL

0900 AM     HEAVY SNOW       CEDAR                   44.85N 85.80W
11/22/2015  E6.5 INCH        LEELANAU           MI   PUBLIC

0944 AM     HEAVY SNOW       1 ENE WATERS            44.90N 84.67W
11/22/2015  E3.0 INCH        OTSEGO             MI   PUBLIC

0942 AM     HEAVY SNOW       GRAWN                   44.67N 85.68W
11/22/2015  E6.0 INCH        GRAND TRAVERSE     MI   PUBLIC

0900 AM     HEAVY SNOW       FRANKFORT               44.64N 86.23W
11/22/2015  E3.0 INCH        BENZIE             MI   PUBLIC

0600 AM     HEAVY SNOW       3 S SUTTONS BAY         44.94N 85.65W
11/22/2015  M6.0 INCH        LEELANAU           MI   PUBLIC

0900 AM     HEAVY SNOW       2 SSW LAKE ANN          44.70N 85.86W
11/22/2015  E6.0 INCH        BENZIE             MI   PUBLIC

0800 AM     HEAVY SNOW       ALBA                    44.98N 84.97W
11/22/2015  E4.5 INCH        ANTRIM             MI   PUBLIC

0800 AM     HEAVY SNOW       GAYLORD                 45.03N 84.67W
11/22/2015  E3.0 INCH        OTSEGO             MI   PUBLIC

0800 AM     HEAVY SNOW       1 ENE GRAWN             44.67N 85.66W
11/22/2015  E7.5 INCH        GRAND TRAVERSE     MI   PUBLIC

0800 AM     HEAVY SNOW       GRAWN                   44.67N 85.68W
11/22/2015  E4.0 INCH        GRAND TRAVERSE     MI   PUBLIC

0759 AM     SNOW             5 SSW BRETHREN          44.23N 86.06W
11/22/2015  M6.0 INCH        MANISTEE           MI   TRAINED SPOTTER

            12 HR TOTAL

0801 AM     SNOW             4 SW SMITHVILLE         44.49N 85.21W
11/22/2015  M3.8 INCH        MISSAUKEE          MI   TRAINED SPOTTER

            24 HR TOTAL

0808 AM     SNOW             5 E TURNER              44.13N 83.69W
11/22/2015  M2.0 INCH        ARENAC             MI   TRAINED SPOTTER

            24 HR TOTAL

0817 AM     SNOW             1 NE NORTH HIGGINS LAKE 44.51N 84.71W
11/22/2015  M3.0 INCH        CRAWFORD           MI   TRAINED SPOTTER

            24 HR TOTAL

0855 AM     SNOW             ELK RAPIDS              44.89N 85.40W
11/22/2015  E2.0 INCH        ANTRIM             MI   PUBLIC

            24 HR TOTAL

0857 AM     SNOW             3 SSW PIERPORT          44.40N 86.25W
11/22/2015  E7.5 INCH        MANISTEE           MI   PUBLIC

            24 HR TOTAL

0858 AM     SNOW             LAKE ANN                44.73N 85.84W
11/22/2015  E6.0 INCH        BENZIE             MI   PUBLIC

            24 HR TOTAL

0800 AM     SNOW             3 N WELLSTON            44.26N 85.95W
11/22/2015  M5.0 INCH        MANISTEE           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TIPPY DAM /WELM4/

0800 AM     HEAVY SNOW       LAKE ANN                44.73N 85.84W
11/22/2015  E6.0 INCH        BENZIE             MI   PUBLIC

0947 AM     HEAVY SNOW       ARCADIA                 44.51N 86.23W
11/22/2015  E8.0 INCH        MANISTEE           MI   PUBLIC

0800 AM     HEAVY SNOW       2 W THOMPSONVILLE       44.52N 85.98W
11/22/2015  E8.0 INCH        BENZIE             MI   PUBLIC

0900 AM     HEAVY SNOW       1 WSW TRAVERSE CITY     44.75N 85.62W
11/22/2015  E7.0 INCH        GRAND TRAVERSE     MI   BROADCAST MEDIA

1145 PM     HEAVY SNOW       ONEKAMA                 44.37N 86.20W
11/21/2015  M7.0 INCH        MANISTEE           MI   PUBLIC

1200 AM     HEAVY SNOW       1 SSE WURTSMITH AIRFIELD44.45N 83.38W
11/22/2015  M3.0 INCH        IOSCO              MI   PUBLIC

1200 AM     HEAVY SNOW       3 E CLEAR LAKE          44.42N 84.20W
11/22/2015  M2.0 INCH        OGEMAW             MI   PUBLIC

1245 AM     HEAVY SNOW       1 N MANISTEE            44.26N 86.33W
11/22/2015  M7.8 INCH        MANISTEE           MI   TRAINED SPOTTER

            14 HR TOTAL.

1100 PM     HEAVY SNOW       3 SSW PIERPORT          44.40N 86.25W
11/21/2015  M6.0 INCH        MANISTEE           MI   PUBLIC

            MOST OF THE SNOW FELL IN ABOUT A 2 HOUR
            PERIOD.

0200 AM     HEAVY SNOW       1 ENE GRAWN             44.67N 85.66W
11/22/2015  M6.0 INCH        GRAND TRAVERSE     MI   PUBLIC

            STILL SNOWING AT TIME OF REPORT

0215 AM     HEAVY SNOW       1 N WELLSTON            44.23N 85.95W
11/22/2015  M9.4 INCH        MANISTEE           MI   TRAINED SPOTTER

            16 HR TOTAL.

0544 AM     HEAVY SNOW       3 E WURTSMITH AIRFIELD  44.47N 83.32W
11/22/2015  M6.0 INCH        IOSCO              MI   PUBLIC

0600 AM     HEAVY SNOW       5 WNW OTSEGO LAKE STATE 44.95N 84.81W
11/22/2015  E2.0 INCH        OTSEGO             MI   PUBLIC

0100 AM     HEAVY SNOW       TRAVERSE CITY           44.75N 85.60W
11/22/2015  M3.0 INCH        GRAND TRAVERSE     MI   PUBLIC

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 12:59 AM ESTLake Effect Snow WarningAPXBenzie, Manistee4 hr
Nov 22, 3:51 AM ESTLake Effect Snow AdvisoryAPX12 hr
Nov 22, 3:44 PM ESTWinter Weather AdvisoryAPXBenzie, Grand Traverse, Leelanau, Manistee, Wexford27 hr

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.